Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 13, 2012, 5:30 PM PDT for Imperial County, Riverside County, California; La Paz County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 5:30 PM PDT (00:30 UTC)
- Expired
- Jul 13, 2012, 6:30 PM PDT
- In force
- 60 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WUUS55 KPSR 140030 SVRPSR AZC012-CAC025-065-140130- /O.NEW.KPSR.SV.W.0010.120714T0030Z-120714T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 530 PM PDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 630 PM PDT/630 PM MST/ * AT 527 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALO VERDE...AND MOVING NORTH AT 25 MPH. ADDITIONAL STRONG STORMS EXTENDED TO 10 MILES WEST OF PALO VERDE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...NICHOLLS WARM SPRINGS...BLYTHE AIRPORT AND BLYTHE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3370 11497 3369 11451 3330 11463 3336 11506 TIME...MOT...LOC 0028Z 189DEG 24KT 3342 11475 $$ WOODALL
3 follow-up statements
322 WWUS55 KPSR 140049 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 549 PM MST FRI JUL 13 2012 AZC012-CAC025-065-140130- /O.CON.KPSR.SV.W.0010.000000T0000Z-120714T0130Z/ LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 549 PM PDT FRI JUL 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT/630 PM MST/ FOR NORTHEASTERN IMPERIAL...SOUTHEASTERN RIVERSIDE AND WEST CENTRAL LA PAZ COUNTIES... AT 546 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PALO VERDE...OR 38 MILES SOUTHEAST OF DESERT CENTER...MOVING NORTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...NICHOLLS WARM SPRINGS...BLYTHE AIRPORT...BLYTHE AND EAST BLYTHE PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3338 11464 3340 11505 3370 11497 3369 11451 TIME...MOT...LOC 0049Z 186DEG 23KT 3352 11478 $$ WOODALL
802 WWUS55 KPSR 140105 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 605 PM MST FRI JUL 13 2012 AZC012-CAC025-065-140130- /O.CON.KPSR.SV.W.0010.000000T0000Z-120714T0130Z/ LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 605 PM PDT FRI JUL 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT/630 PM MST/ FOR NORTHEASTERN IMPERIAL...SOUTHEASTERN RIVERSIDE AND WEST CENTRAL LA PAZ COUNTIES... AT 604 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NICHOLLS WARM SPRINGS...OR 37 MILES EAST OF DESERT CENTER...MOVING NORTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST BLYTHE PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3338 11464 3340 11505 3370 11497 3369 11451 TIME...MOT...LOC 0105Z 186DEG 23KT 3362 11477 $$ WOODALL
979 WWUS55 KPSR 140128 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 628 PM MST FRI JUL 13 2012 AZC012-CAC025-065-140137- /O.EXP.KPSR.SV.W.0010.000000T0000Z-120714T0130Z/ LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA- 628 PM PDT FRI JUL 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IMPERIAL... SOUTHEASTERN RIVERSIDE AND WEST CENTRAL LA PAZ COUNTIES WILL EXPIRE AT 630 PM MST... HEAVY RAIN...LIGHTNING...AND GUSTY WINDS WILL CONTINUE WITH THE STORM THAT PROMPTED THE WARNING. KEEP UP WITH WEATHER DEVELOPMENTS...INCLUDING POSSIBLE LATER WARNINGS AND ADVISORIES... THROUGH THE EVENING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3338 11464 3340 11505 3370 11497 3369 11451 TIME...MOT...LOC 0127Z 186DEG 23KT 3367 11473 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM PDT, 2 hours earlier.
Area forecast discussion, Jul 13, 3:30 PM PDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST FRI JUL 13 2012 .SYNOPSIS... MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES AND BELOW NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. A WARMING TREND WITH DRIER CONDITIONS IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS AN AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION. && .DISCUSSION... WELL DEFINED CIRCULATION CENTER OVER INLAND SOUTHERN CALIFORNIA HAD PULLED SEVERAL SMALL RIPPLES IN THE CYCLONIC ONSHORE FLOW INTO SWRN ARIZONA THE PAST 12-24 HOURS. A COUNTERPART ANTI-CYCLONE OVER CNTRL SONORA MEXICO WAS CREATING A VERY FAVORABLE STRONGLY DIFLUENT FLOW OVER BASICALLY THE ENTIRE STATE OF ARIZONA. VERY HIGH PWATS (OBJECTIVELY ANALYZED BETWEEN 1.3 AND 2.0 INCHES) ENVELOPED THE REGION...WITH A PLUME OF IMPRESSIVE LOW/MID LEVEL DEWPOINTS FOCUSED INTO SOUTHERN ARIZONA (H8 AOA +16C/H7 AOA +9C). ALTHOUGH MORNING/EARLY AFTERNOON ACCAS SHRA/TSRA HAD CONTAMINATED THE ATMOSPHERE OVER PARTS OF THE REGION LIMITING OVERALL SFC BASED INSTABILITY...MLCAPES AOA 1000 J/KG WERE FEEDING NEWLY FORMED THUNDERSTORMS IN SRN ARIZONA...WITH RAPID CLEARING TO THE NORTH AIDING IN LATE DAY DESTABILIZATION. GIVEN THE VERY FAVORABLE DYNAMIC ENVIRONMENT AND DEEP UNIDIRECTIONAL SOUTHERLY SHEAR COMPONENT...THE POTENTIAL FOR NORTH-SOUTH ALIGNED TRAINING ECHOES IS A DISTINCT POSSIBILITY. INSTANTANEOUS RAINFALL RATES AOA 2.0 INCHES/HOUR HAVE AND WILL BE COMMON ACROSS MUCH OF THE AREA...AND FEEL COVERAGE WARRANTED A FLASH FLOOD WATCH. CORRESPONDINGLY...HAVE INCREASED POPS AND QPF ACROSS THE BOARD...WITH MUCH OF THE CWA IN A LIKELY CATEGORY AND BASIN AVERAGE QPF AOA 0.25 INCHES. SUBSIDENCE AND DRIER AIR ALOFT BEHIND THE WAVE LIFTING TO THE NORTHEAST INTO SWRN UTAH SHOULD LIFT THE BULK OF PRECIPITATION NORTH OF THE FORECAST AREA OVERNIGHT (THOUGH A FEW LINGERING SHOWERS COULD AFFECT CNTRL ARIZONA INTO THE MORNING HOURS). WHILE THE FIRST VORT MAX LIFTS NORTHEAST TONIGHT...ELONGATED TROUGH AXIS AND PV ANOMALY STILL REMAINS STRETCHED OUT TO THE WEST. LARGER UNCERTAINTY EXISTS REGARDING RENEWED CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON...WITH THE POTENTIAL FOR A WORKED OVER ENVIRONMENT AS WELL AS SUBSIDENCE AND LIMITED DIFLUENCE ON THE RIGHT FRONT SIDE OF THE JET STREAK. GLOBAL MODEL QPF RESPONSE IS RATHER ROBUST GIVEN VERY MOIST AIRMASS...WHILE MORE HIGH RESOLUTION MODELS ARE NOT AS AGGRESSIVE WITH QPF RESPONSE. KEPT SOME LOWER CHANCE POPS INCLUDED IN THE FORECAST...THOUGH FEEL MOST ACTIVITY WILL REMAIN OUTSIDE THE FORECAST AREA. ON THE OTHER HAND...THE JET STREAK AND MAIN VORT CENTER WILL LIFT THROUGH THE REGION ON SUNDAY...PLACING MUCH OF THE AREA IN THE FAVORABLE RIGHT ENTRANCE REGION AND DIFLUENT AREA. FLOW ALOFT WILL BECOME FAR MORE SOUTHWESTERLY...WHICH SHOULD DRY OUT THE WESTERN GRIDS...BUT FOCUS ACTIVITY ALONG THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. PWATS WILL REMAIN RATHER HIGH (AOA 1.5 INCHES)...WHILE DEEP LAYER SHEAR AND MIDLEVEL LAPSE RATES INCREASE...OWING TO THE POSSIBILITY OF MORE ORGANIZED THUNDERSTORM ACTIVITY. MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH NEXT WEEK...DEPICTING A GRADUAL DRYING TREND THROUGH TUE AS A BROAD TROUGH PERSISTS ACROSS THE WESTERN CONUS AND THE MONSOON RIDGE IS EJECTED EASTWARD. TEMPERATURES WILL ALSO REMAIN BELOW AVERAGE THROUGH AT LEAST WED. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... A VERY MOIST ATMOSPHERE WILL PERSIST BRINGING PERIODS OF ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA INTO TONIGHT. THE BEST TIMEFRAME FOR STORMS WILL BE DURING THE EVENING HOURS ACROSS SOUTH-CENTRAL ARIZONA. HOWEVER...ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF TODAY AND THROUGH TONIGHT. STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...ALONG WITH THE THREAT OF OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. CLOUD BASES WILL GENERALLY REMAIN IN THE 6-8K FT RANGE...BUT COULD BRIEFLY DROP DURING PERIODS OF PROLONGED RAINFALL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT AFFECT AIRFIELDS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40 MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. SKIES WILL REMAIN PARTLY CLOUDY WITH BASES GENERALLY AROUND 6-8K FT. THE SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE BY LATE EVENING AND ESPECIALLY OVERNIGHT INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL BE FAIR TO GOOD EACH NIGHT. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT AZZ020>024-026>028. CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT CAZ030>032. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/MO AVIATION...KUHLMAN FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 13, 4:03 PM PDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 403 PM MST FRI JUL 13 2012 AZZ021>023-026>028-142315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 403 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...WITH A SOMEWHAT BETTER CHANCE ON SUNDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. A GRADUAL DRYING TREND IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-142315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 403 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS MAY BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ025-CAZ033-142315- YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY- 403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GRADUAL DRYING TREND IS EXPECTED THIS WEEKEND...THOUGH ISOLATED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-CAZ030>032-142315- LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- 403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GRADUAL DRYING TREND IS EXPECTED...THOUGH ISOLATED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 13, 3:53 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 353 PM MST FRI JUL 13 2012 CAZ032-033-132330- RIVERSIDE CA-IMPERIAL CA- 353 PM PDT FRI JUL 13 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 430 PM PDT AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BRAWLEY...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHOCOLATE MOUNTAINS... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3356 11557 3358 11510 3299 11522 3300 11544 TIME...MOT...LOC 2252Z 183DEG 6KT 3309 11532 WOODALL
Special weather statement, Jul 13, 3:59 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST FRI JUL 13 2012
AZZ027-132345-
MARICOPA AZ-
359 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 350 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTH OF AJO...MOVING NORTH AT 25 MPH.
THE STORM WAS MAINLY OVER OPEN COUNTRY...SOUTH OF GILA BEND AND JUST
TO THE WEST OF HIGHWAY 85.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. MOTORISTS ON HIGHWAY 85 SOUTH OF GILA BEND SHOULD BE
ALERT PATCHY BLOWING DUST AND REDUCED VISIBILITIES ALONG WITH
PONDING OF WATER ACROSS THE HIGHWAY.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3275 11323 3280 11283 3251 11281 3249 11310
3250 11321
TIME...MOT...LOC 2257Z 175DEG 20KT 3266 11293
CBSpecial weather statement, Jul 13, 4:46 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST FRI JUL 13 2012
CAZ032-033-140030-
RIVERSIDE CA-IMPERIAL CA-
446 PM PDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 530 PM PDT
AT 443 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF DESERT CENTER...MOVING NORTH AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 BETWEEN BLYTHE AND CHIRIACO SUMMIT...
DESERT CENTER...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3369 11562 3385 11524 3371 11478 3332 11497
3340 11508 3334 11569
TIME...MOT...LOC 2345Z 186DEG 12KT 3346 11531
WOODALLSpecial weather statement, Jul 13, 5:16 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
516 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
516 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF MOHAWK...TO
NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
SAWTELLESpecial weather statement, Jul 13, 5:21 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
521 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF
MOHAWK...TO NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
SAWTELLELocal storm report, Jul 13, 5:29 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 3 ENE CLAYPOOL 33.45N 110.77W
07/13/2012 M0.40 INCH GILA AZ TRAINED SPOTTER
1 8 INCH HAIL AND .40 INCH OF RAIN IN 45 MINUTES.
SLACKING OFF NOW.
&&
EVENT NUMBER PSR1200123
MPThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:45 PM PDT | Areal Flood Advisory | PSR | Riverside | 2 hr |
| Jul 13, 6:08 PM PDT | Flash Flood Warning | PSR | Riverside | 112 min |
| Jul 13, 6:35 PM PDT | Areal Flood Advisory | PSR | Imperial | 115 min |
| Jul 13, 6:42 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 43 min |
| Jul 13, 6:54 PM PDT | Flash Flood Warning | PSR | Imperial | 111 min |
| Jul 13, 7:30 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 2 hr |
| Jul 13, 8:38 PM PDT | Flash Flood Warning | PSR | Imperial | 112 min |
| Jul 13, 10:05 PM PDT | Areal Flood Advisory | PSR | Imperial | 3 hr |
| Jul 13, 10:28 PM PDT | Areal Flood Advisory | PSR | Imperial | 3 hr |
| Jul 14, 4:35 PM PDT | Special Weather Statement | PSR | Imperial | 55 min |
| Jul 14, 4:44 PM PDT | Areal Flood Advisory | PSR | Riverside | 78 min |
| Jul 13, 5:16 PM PDT | Special Weather Statement | PSR | Yuma | 59 min |
| Jul 13, 5:21 PM PDT | Special Weather Statement | PSR | Yuma | 54 min |
| Jul 13, 5:37 PM PDT | Special Weather Statement | PSR | 38 min | |
| Jul 13, 6:02 PM PDT | Flash Flood Warning | PSR | La Paz, Yuma | 118 min |
| Jul 13, 7:57 PM PDT | Areal Flood Advisory | PSR | La Paz, Yuma | 2 hr |
| Jul 13, 8:33 PM PDT | Areal Flood Advisory | PSR | La Paz | 117 min |
| Jul 13, 9:47 PM PDT | Areal Flood Advisory | PSR | La Paz | 118 min |
| Jul 14, 11:01 AM PDT | Special Weather Statement | PSR | La Paz | 44 min |
| Jul 14, 11:37 AM PDT | Areal Flood Advisory | PSR | La Paz | 113 min |
| Jul 14, 11:40 AM PDT | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 14, 11:52 AM PDT | Special Weather Statement | PSR | La Paz | 38 min |
| Jul 14, 12:15 PM PDT | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 14, 12:34 PM PDT | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jul 14, 12:38 PM PDT | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jul 14, 12:49 PM PDT | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Jul 14, 1:20 PM PDT | Areal Flood Advisory | PSR | Maricopa | 115 min |
| Jul 14, 2:02 PM PDT | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Jul 14, 2:28 PM PDT | Special Weather Statement | PSR | 47 min | |
| Jul 14, 2:32 PM PDT | Areal Flood Advisory | PSR | Maricopa, Pinal | 118 min |
| Jul 14, 2:42 PM PDT | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Jul 14, 2:51 PM PDT | Areal Flood Advisory | PSR | Gila | 114 min |
| Jul 14, 2:53 PM PDT | Areal Flood Advisory | PSR | La Paz, Maricopa | 112 min |
| Jul 14, 3:01 PM PDT | Severe Thunderstorm Warning | PSR | Gila | 59 min |
| Jul 14, 3:14 PM PDT | Flash Flood Warning | PSR | La Paz | 2 hr |
| Jul 14, 3:21 PM PDT | Areal Flood Advisory | PSR | Maricopa | 114 min |
| Jul 14, 3:23 PM PDT | Blowing Dust Advisory | PSR | 97 min | |
| Jul 14, 3:27 PM PDT | Flash Flood Warning | PSR | La Paz, Maricopa | 2 hr |
| Jul 14, 3:35 PM PDT | Areal Flood Advisory | PSR | Maricopa | 115 min |
| Jul 14, 3:35 PM PDT | Special Weather Statement | PSR | 40 min | |
| Jul 14, 3:43 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 47 min |
| Jul 14, 3:44 PM PDT | Special Weather Statement | PSR | 46 min | |
| Jul 14, 3:48 PM PDT | Flash Flood Warning | PSR | Maricopa, Pinal | 117 min |
| Jul 14, 4:30 PM PDT | Areal Flood Advisory | PSR | La Paz, Yuma | 90 min |
| Jul 14, 4:50 PM PDT | Flash Flood Warning | PSR | Maricopa | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2012Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.